Alert archive / North Carolina / Flash Flood Warnings in 2008
Flash Flood Warning 47, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 26, 2008, 10:13 PM EDT for Watauga County, North Carolina. It was in force for 12 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2008, 10:13 PM EDT (02:13 UTC)
- Expired
- Aug 27, 2008, 10:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Watauga County, NC
The radar
The Knoxville radar (KMRX), 151 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 1:25 AM EDT | FLASH FLOOD | Foscoe, NC | WATER OVER ROUTE 105. SEVERAL STREAMS OUT OF THEIR BANKS. |
| Aug 27, 3:55 AM EDT | FLASH FLOOD | 1 E Valle Crucis, NC | DEWITT BARNETT ROAD BRIDGE FLOODED |
| Aug 27, 3:55 AM EDT | FLASH FLOOD | 2 Nw Valle Crucis, NC | 2900 BLOCK OF WATAUGA RIVER ROAD FLOODED |
| Aug 27, 9:40 AM EDT | FLASH FLOOD | 1 E Seven Devils, NC | ALDRIDGE RD. CLOSED BY FLOODING |
| Aug 27, 9:40 AM EDT | FLASH FLOOD | 2 E Boone, NC | DEERFIELD RD. CLOSED |
| Aug 27, 9:40 AM EDT | FLASH FLOOD | 4 Ne Boone, NC | FLOODING CLOSED ROBY GREENE RD. |
| Aug 27, 9:40 AM EDT | FLASH FLOOD | 5 Ne Boone, NC | CASTLE FORD RD. CLOSED |
| Aug 27, 9:40 AM EDT | FLASH FLOOD | 7 Wnw Boone, NC | HERB THOMAS RD. CLOSED BY FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 192 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 270213
FFWRNK
NCC189-270800-
/O.NEW.KRNK.FF.W.0047.080827T0213Z-080827T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1013 PM EDT TUE AUG 26 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA
* UNTIL 400 AM EDT.
* AT 1000 PM EDT...TRAINED WEATHER SPOTTERS REPORTED SIGNIFICANT
RISES ON AREA STREAMS IN THE SOUTHERN PART OF THE COUNTY. THE
COOPERATIVE OBSERVER AT THE BOONE WASTE WATER TREATMENT PLANT
INDICATED A LOW WATER CROSSING WITH WATER FLOWING OVER IT. THIS
LOW WATER CROSSING WAS LOCATED ON THE SOUTH FORK OF THE NEW RIVER.
* THIS IS A COUNTYWIDE WARNING. THE HEAVIEST RAIN SO FAR HAS BEEN
IN THE SOUTHERN PART OF THE COUNTY SOUTH OF BOONE. BETWEEN 2 TO 4
INCHES OF RAIN HAS FALLEN ACROSS THE COUNTY WITH REPORTS OF AROUND
5 INCHES SOUTH OF BOONE NORTH CAROLINA. ADDITIONAL RAINFALL WILL
CONTINUE OVERNIGHT...AND WILL BE HEAVY AT TIMES. STREAMS WILL
CONTINUE TO RISE AND FLASH FLOODING MAY OCCUR WITH LITTLE OR NO
WARNING. MUD SLIDES MAY ALSO BECOME A CONCERN AS THE GROUND
BECOMES SATURATED.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA OVERNIGHT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BLACKSBURG.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3634 8182 3633 8174 3634 8171 3636 8174
3639 8174 3634 8164 3627 8156 3624 8149
3619 8145 3611 8155 3612 8168 3611 8181
3616 8183 3621 8191 3627 8189 3629 8191
$$
PEM4 follow-up statements
000
WGUS71 KRNK 270537
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
137 AM EDT WED AUG 27 2008
NCC189-270800-
/O.CON.KRNK.FF.W.0047.000000T0000Z-080827T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WATAUGA NC-
137 AM EDT WED AUG 27 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM EDT FOR
WATAUGA COUNTY...
AT 129 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TODD...SUGAR
GROVE...SILVERSTONE...REESE...PEORIA AND MEAT CAMP.
4 TO 8 INCHES OF RAIN HAVE FALLEN IN WESTERN AND SOUTHERN PARTS OF
WATAUGA COUNTY SINCE TUESDAY MORNING. ADDITIONAL RAINFALL AMOUNTS OF
1 TO 3 INCHES ARE LIKELY IN THE WARNED AREA TODAY.
MANY SMALL STREAMS AND CREEKS FLOWING INTO THE WATAUGA RIVER ARE OUT
OF THEIR BANKS. FLOODING IS ALSO EXPECTED ALONG THE WATAUGA RIVER.
WATER WAS REPORTED OVER THE ROAD ON ROUTE 105 NEAR FOSCOE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3634 8182 3633 8174 3634 8171 3636 8174
3639 8174 3634 8164 3627 8156 3624 8149
3619 8145 3611 8155 3612 8168 3611 8181
3616 8183 3621 8191 3627 8189 3629 8191
$$
AMS000
WGUS51 KRNK 270756
FFWRNK
NCC189-271400-
/O.EXT.KRNK.FF.W.0047.000000T0000Z-080827T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 AM EDT WED AUG 27 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA
* UNTIL 1000 AM EDT.
* AT 354 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM HEAVY RAIN OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TODD...
SUGAR GROVE...SILVERSTONE...REESE...PEORIA...MEAT CAMP AND FOSCOE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. THE WATAUGA RIVER AND STREAMS FEEDING
INTO THE RIVER WILL CONTINUE TO FLOOD THIS MORNING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3634 8182 3633 8174 3634 8171 3636 8174
3639 8174 3634 8164 3627 8156 3624 8149
3619 8145 3611 8155 3612 8168 3611 8181
3616 8183 3621 8191 3627 8189 3629 8191
$$
AMS000
WGUS71 KRNK 271022
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
622 AM EDT WED AUG 27 2008
NCC189-271400-
/O.CON.KRNK.FF.W.0047.000000T0000Z-080827T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WATAUGA NC-
622 AM EDT WED AUG 27 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT FOR
WATAUGA COUNTY...
AT 613 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING CONTINUES OVER PARTS OF THE WARNED AREA.
LAW ENFORCEMENT REPORTED THAT BAMBOO ROAD ON THE EAST SIDE OF BOONE
WAS UNDER WATER. FLOODING CONTINUES ON DEWITT BARNETT ROAD NEAR
VALLE CRUCIS. OTHER SMALL CREEKS ARE LIKELY FLOODING ALONG AND NEAR
THE WATAUGA RIVER.
RAINFALL HAS TAPERED OFF TO DRIZZLE AND SPOTTY LIGHT RAIN FOR
NOW...BUT ADDITIONAL RAINSHOWERS WITH HEAVY RAIN MAY DEVELOP LATER
THIS MORNING. ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE
POSSIBLE IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING
OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND
ALONG THE BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE INTO WATER COVERED ROADS.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3634 8182 3633 8174 3634 8171 3636 8174
3639 8174 3634 8164 3627 8156 3624 8149
3619 8145 3611 8155 3612 8168 3611 8181
3616 8183 3621 8191 3627 8189 3629 8191
$$
JJ000
WGUS71 KRNK 271356
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
956 AM EDT WED AUG 27 2008
NCC189-271405-
/O.EXP.KRNK.FF.W.0047.000000T0000Z-080827T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WATAUGA NC-
956 AM EDT WED AUG 27 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 AM EDT FOR WATAUGA
COUNTY...
A FLOOD WARNING HAS BEEN ISSUED FOR CONTINUED FLOODING ON CREEKS AND
STREAMS IN THE AREA.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3634 8182 3633 8174 3634 8171 3636 8174
3639 8174 3634 8164 3627 8156 3624 8149
3619 8145 3611 8155 3612 8168 3611 8181
3616 8183 3621 8191 3627 8189 3629 8191
$$
JJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 7:48 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 26, 7:48 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
748 PM EDT TUE AUG 26 2008
.SYNOPSIS...
A COLD FRONT WILL STALL ACROSS SOUTHERN NORTH CAROLINA TONIGHT. THE
REMNANTS OF FAY WILL LIFT SLOWLY NORTHEAST INTO THE TENNESSE VALLEY
OVERNIGHT...AND THEN INTO EASTERN KENTUCKY BY WEDNESDAY AFTERNOON.
THIS WILL BRING THE FRONT NORTHWARD BACK INTO THE AREA LATE TONIGHT
AND WEDNESDAY. THIS WILL RESULT IN WIDESPREAD RAINFALL...AND LIKELY
SIGNIFICANT RAINFALL...ALONG THE EASTERN SLOPES OF THE BLUE RIDGE
INTO THURSDAY.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
SFC FRONT HAS PUSHED SOUTH AND WEST OF THE CWA...AND A STRONG
WEDGE HAS DEVELOPED IN THE PIEDMONT AND FOOTHILLS OF SW VA. THIS
WILL TEND TO KEEP THE HEAVIER RAIN OUT OF MUCH OF THE CWA THROUGH
TONIGHT. MAIN CONCERN WILL BE DOWN IN THE NW NC MTNS AND
FOOTHILLS...AND EXTREME SW VA ALONG THE BLUE RIDGE. ONE BAND OF
HEAVY RAIN IS ALREADY SPREADING NWD INTO THE NRN NC MTNS...AND THE
CURRENT RADAR LOOP SHOWS ANOTHER BAND OF HEAVIER SHOWERS TO THE
SOUTH. SO THE MAIN CONCERN OVERNIGHT IS POSSIBILITY OF FLASH
FLOODING. WITH RAINFALL RATES GENERALLY UNDER 2 INCHES AN
HOUR...THINK WE NEED TO LOOK AT 3 AND 6 HOUR GUIDANCE. DESPITE
VERY HIGH FFG VALUES OF 4 INCHES OR MORE OVER A 6 HOUR PERIOD IN
THE NW NC MTNS AND FOOTHILLS AND EXTREME SW VA...A FLASH FLOOD
WATCH IS WARRANTED. WITH THE POSSIBILITY OF REPEATED BANDS OF
HEAVIER SHOWERS MOVING NORTHWARD INTO THE REGION...FFG VALUES WILL
BE COMING DOWN AND CREEKS WILL BE COMING UP. WILL ISSUE A FLASH
FLOOD WATCH FOR THE ABOVE AREA FROM 600 PM THRU NOON FRIDAY. IF
THERE ENDS UP BEING A THREAT FURTHER NORTH...LOOKS LIKE IT WILL BE
MORE DURING THE DAY WEDNESDAY AS THE WEDGE ERODES.
12Z MODEL GUIDANCE IS TOO FAST ALREADY THROUGH THE FIRST 6 HOURS
WITH THE NORTHWARD MOVEMENT OF FAY. WILL GO WITH A SLOWER
SOLUTION...AND HAVE THE WEDGE SLOWLY ERODING WEDNESDAY AS THE WARM
FRONT LIFTS NORTHWARD. THIS MAY NECESSITATE EXTENDING THE FLASH
FLOOD WATCH FURTHER NORTH- ESPECIALLY WITH A THREAT OF HEAVY UPSLOPE
ON THE SOUTHEAST AND EAST SLOPES OF THE BLUE RIDGE.
&&
.SHORT TERM /WEDNESDAY NIGHT/...
THE TIMING OF FAY MOVING FROM THE TENNESSEE VALLEY AND INTO THE OHIO
VALLEY WILL PLAY A BIG PART IN DETERMINING STORM TOTAL RAINFALL
AMOUNTS. MODELS MAY BE A TAD TO FAST WITH FAYS MOVEMENT INTO THE
OHIO VALLEY WITH HIGH PRESSURE OVER THE NORTHEAST SLOWING HER
PROGRESSION. THE STRONGEST ISENTROPIC LIFT AND SOUTHEASTERLY UPSLOPE
FLOW SHOULD BE OVER THE SOUTHERN SHENANDOAH VALLEY BY WEDNESDAY
EVENING AND TRACK TO THE NORTH OVERNIGHT. THE VIRGINIA HIGHLANDS AND
SOUTHERN SHENANDOAH VALLEY COULD SEE AN ADDITION INCH OF RAIN
WEDNESDAY NIGHT...ESPECIALLY ALONG EASTERN SLOPES. AREAS SOUTH WILL
REMAIN IN SOUTHEASTERLY FLOW BUT RAINFALL INTENSITIES WILL NOT BE
AS GREAT BUT CONTINUOUS LIGHT TO MODERATE RAIN IS POSSIBLE.
ON THURSDAY...FAYS MOISTURE INFLUENCE MAY BE COMING TO AN END WITH
DRY SLOT ENTERING SW VA BY THE AFTERNOON. STILL SOME WEAK
SOUTHEASTERLY FLOW TO KEEP LIKELY POPS IN THE FORECAST...ESPECIALLY
NE CWA. WILL ALSO MAINTAIN SOME LOW POPS THURSDAY NIGHT WITH TIMING
ISSUES.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
WEAK HIGH PRESSURE TO MOVE INTO THE REGION IN THE WAKE OF FAY ON
FRIDAY. INCREASING HEIGHTS WILL ALSO BRING MODERATING TEMPERATURES
INTO THE REGION. PRECIP CHANCES WILL BE LIMITED TO A WEAK FRONT
MOVING INTO THE AREA OVER THE WEEKEND. ECMWF SHOWING SOME LIGHT
SCATTERED CONVECTION SATURDAY NIGHT AND SUNDAY. THE GFS A LITTLE
SLOWER AND STALLS THE FRONT ALONG THE NC/VA BORDER...KEEPING LOW
CHANCE POPS IN THE AREA THROUGH EARLY NEXT WEEK. WITH LOW
CONFIDENCE...WILL KEEP POPS LOW AND CLOSE TO HPC GRIDS.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
POOR AVIATION CONDITIONS WIL PREVAIL MOST OF THIS PERIOD AS RAINS
AND THE REMNANTS OF FAY DROP CIGS/VSBYS TO SUB MVFR. THE RAINS
GOING TO BE HEAVY AT TIMES...BUT PREDOMINANTLY SHOULD BE LIGHT TO
MODERATE. THE SURFACE WEDGE WILL KEEP WINDS NEAR/AT THE SFC UNDER
12-15 KNOTS...WHILE ABOUT 1-2KFT AGL...EAST TO SOUTHEAST WINDS
PICK UP IN THE 25-35 KNOT RANGE. THIS IS WILL KEEP LOW LVL WIND
SHEAR CONDITIONS AT ALL SITES TONIGHT INTO EARLY WED MORNING
BEFORE THE WEDGE BREAKS...AND WINDS SUBSIDE ALOFT SOMEWHAT.
POTENTIAL EXISTS FOR IMPROVING CONDITIONS DOWN TOWARD DAN AND
MAYBE BLF WED AFTN. KEEPING IT MORE PESSIMISTIC IN TERMS OF CIGS
ATTM. HOWEVER...THUNDERSTORMS COULD FIRE UP IF WE SEE SOME
SUNSHINE AND THE FRONT MOVING TO OUR NORTH.
FOR WED NIGHT INTO THURSDAY...THE MAJORITY OF THE HEAVY RAINS LIFT
NORTHEAST BUT RESIDUAL MOISTURE WILL KEEP CIGS SUB-VFR...WITH
IMPROVING CONDITIONS TOWARD THU AFTN.
&&
.HYDROLOGY...
CURRENT FLASH FLOOD WATCH FOR THE SW MOUNTAINS LOOKS GOOD.
RAINFALL HAS BEEN LIGHT TO MODERATE...WITH A FEW HEAVY
DOWNPOURS...BUT NOTHING EXTREME. FOR THE AFTERNOON...HIGHEST
AMOUNTS HAVE BEEN IN ASHE AND WATAUGA WHERE CLOSE TO TWO INCHES
HAS FALLEN.
WILL CONTINUE TO MONITOR RADAR TRENDS AND MODELS FOR ANY CHANGES
TO THE ONGOING WATCH...OR WHETHER TO EXPAND IT FURTHER NORTH.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR VAZ015-016-032.
NC...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NCZ001>003-018-
019.
WV...NONE.
&&
SYNOPSIS...JJ
NEAR TERM...JJ
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...JJ/WP
HYDROLOGY...WPHazardous weather outlook, Aug 26, 4:03 PM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 403 PM EDT TUE AUG 26 2008 VAZ007-009>014-017>020-022>024-033>035-WVZ042>045-272015- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD- AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- 403 PM EDT TUE AUG 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. RAIN IS EXPECTED TO OVERSPREAD THE AREA TONIGHT...AND WILL GET HEAVY AT TIMES AFTER MIDNIGHT. ISOLATED AREAS COULD SEE EXCESSIVE RAINFALL...THAT COULD CAUSE FLASH FLOODING OF STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. RAIN WILL PERSIST WEDNESDAY INTO WEDNESDAY NIGHT. THERE IS A MODERATE RISK OF EXCESSIVE RAINFALL. THIS COULD CAUSE FLASH FLOODING OF STREAMS AND CREEKS. WITH THE REMNANTS OF FAY MOVING NORTH ALONG WITH THE FRONTAL BOUNDARY...THUNDERSTORMS COULD DEVELOP WEDNESDAY AFTERNOON...WITH SOME POTENTIALLY BECOMING SEVERE...WITH DAMAGING WINDS OR ISOLATED TORNADOES POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY FOR FLOODING AND SEVERE THUNDERSTORMS. NCZ001>003-018-019-VAZ015-016-032-272015- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-GRAYSON-CARROLL-PATRICK- 403 PM EDT TUE AUG 26 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION...WITH THE REMNANTS OF FAY MOVING NORTH ALONG WITH THE FRONTAL BOUNDARY...THUNDERSTORMS COULD DEVELOP WEDNESDAY AFTERNOON...WITH SOME POTENTIALLY BECOMING SEVERE...WITH DAMAGING WINDS OR ISOLATED TORNADOES POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE TONIGHT AND WEDNESDAY FOR FLOODING AND SEVERE WEATHER POTENTIAL. NCZ004>006-020-VAZ043>047-058-059-272015- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 403 PM EDT TUE AUG 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. RAIN...HEAVY AT TIMES...CAN BE EXPECTED WEDNESDAY INTO WEDNESDAY NIGHT. THERE IS A SLIGHT RISK OF EXCESSIVE RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OF SMALL STREAMS. WITH THE REMNANTS OF FAY MOVING NORTH ALONG WITH THE FRONTAL BOUNDARY...THUNDERSTORMS COULD DEVELOP WEDNESDAY AFTERNOON...WITH SOME POTENTIALLY BECOMING SEVERE...WITH DAMAGING WINDS OR ISOLATED TORNADOES POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY FOR FLOODING AND SEVERE THUNDERSTORM POTENTIAL.
In the hours before
Special weather statement, Aug 26, 9:30 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 930 PM EDT TUE AUG 26 2008 NCZ018-270330- WATAUGA- INCLUDING THE CITY OF...BOONE 930 PM EDT TUE AUG 26 2008 ...MORE HEAVIER SHOWERS EXPECTED INTO OVERNIGHT... ANYWHERE FROM ONE AND A HALF TO JUST OVER 3 INCHES OF RAIN HAS FALLEN IN WATAUGA COUNTY SINCE TUESDAY MORNING. ANOTHER BAND OF RAIN...WITH EMBEDDED HEAVIER SHOWERS...IS GOING TO PUSH THROUGH THE COUNTY THROUGH EARLY MORNING. ANOTHER THREE QUARTERS TO TWO INCHES OF RAIN CAN BE ANTICIPATED. COOPERATIVE OBSERVERS AT THE BOONE WASTEWATER TREATMENT PLANT INDICATED SOME LOW WATER CROSSINGS...BEING FLOODED. THE ADDITIONAL RAINFALL MAY CAUSE MORE STREAMS AND CREEKS TO RISE...AND AFFECT OTHER LOW WATER CROSSINGS IN THE COUNTY. RESIDENTS OF WATAUGA COUNTY SHOULD MONITOR WATER LEVELS...ESPECIALLY IF LIVING NEAR STREAMS AND CREEKS.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:42 AM EDT | Flash Flood Warning | RNK | Wilkes | 6 hr |
| Aug 27, 8:16 AM EDT | Flash Flood Warning | RNK | Caswell, Rockingham | 6 hr |
| Aug 27, 9:54 AM EDT | Areal Flood Warning | RNK | Watauga | 4 hr |
| Aug 27, 10:17 AM EDT | Areal Flood Warning | RNK | Wilkes | 4 hr |
| Aug 27, 1:00 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 60 min |
| Aug 27, 2:00 PM EDT | Flash Flood Warning | RNK | Caswell | 6 hr |
Nearby
Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.